Alert archive / California / Wind Advisories in 2013
Wind Advisory 53, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 10, 2013, 9:57 AM PDT for Riverside County, San Bernardino County, California. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2013, 9:57 AM PDT (16:57 UTC)
- Expired
- Jun 10, 2013, 10:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780 WWUS76 KSGX 101657 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 957 AM PDT MON JUN 10 2013 ...LOCALLY GUSTY WESTERLY WINDS IN THE SAN BERNARDINO MOUNTAINS AND ADJACENT HIGH DESERTS AND THROUGH SAN GORGONIO PASS THROUGH THIS EVENING... .LOW PRESSURE ALOFT OVER CENTRAL CALIFORNIA IS BRINGING STRONG GUSTY WINDS TO PARTS OF THE SAN BERNARDINO MOUNTAINS THIS MORNING. BURNS CANYON HAD A GUST OF 60 MPH SHORTLY BEFORE 900 AM. WIND GUSTS AROUND 50 MPH WILL BE POSSIBLE IN WINDIEST LOCATIONS THE REST OF TODAY THROUGH MID-EVENING...ESPECIALLY ON THE NORTH AND EAST SLOPES OF THE SAN BERNARDINO MOUNTAINS...THE HIGH DESERTS NEAR LUCERNE VALLEY AND THE FAR NORTHERN PART OF THE COACHELLA VALLEY. WINDS WILL GRADUALLY DIMINISH THIS EVENING. CAZ055-060-061-110100- /O.NEW.KSGX.WI.Y.0053.130610T1657Z-130611T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- 957 AM PDT MON JUN 10 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS...SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH LOCAL GUSTS AROUND 50 MPH. * TIMING...TODAY THROUGH MID-EVENING TONIGHT. * LOCATION...SAN BERNARDINO MOUNTAINS...LUCERNE VALLEY AND FAR NORTHERN PARTS OF THE COACHELLA VALLEY. * IMPACTS...DRIVING WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * REPORTS...60 MPH WIND GUST AT BURNS CANYON ON THE EAST SLOPES OF SAN BERNARDINO MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
2 follow-up statements
555 WWUS76 KSGX 110038 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 538 PM PDT MON JUN 10 2013 ...LOCALLY GUSTY WEST WINDS IN THE SAN BERNARDINO MOUNTAINS AND ADJACENT HIGH DESERTS AND THROUGH SAN GORGONIO PASS THROUGH THIS EVENING... .AN UPPER LEVEL LOW OVER CENTRAL CALIFORNIA WILL GENERATE STRONG GUSTY WINDS IN THE SAN BERNARDINO MOUNTAINS...HIGH DESERT...AND THROUGH AND BELOW THE SAN GORGONIO PASS THROUGH THIS EVENING. WIND GUSTS TO 50 MPH ARE POSSIBLE...ESPECIALLY ON THE NORTH SLOPES OF THE SAN BERNARDINO MOUNTAINS...THE HIGH DESERTS NEAR LUCERNE VALLEY... AND THE FAR NORTHERN PART OF THE COACHELLA VALLEY. WINDS WILL GRADUALLY DIMINISH THIS EVENING. CAZ055-060-061-110500- /O.CON.KSGX.WI.Y.0053.000000T0000Z-130611T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- 538 PM PDT MON JUN 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH. * TIMING...THROUGH 10 PM THIS EVENING. * LOCATION...SAN BERNARDINO MOUNTAINS...LUCERNE VALLEY AND FAR NORTHERN PORTIONS OF THE COACHELLA VALLEY. * IMPACTS...DRIVING WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * REPORTS...60 MPH WIND GUST AT BURNS CANYON AT 850 AM. 50 MPH AT APPLE VALLEY AT 115 PM. 46 MPH AT WHITEWATER AT 150 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
883 WWUS76 KSGX 110450 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 950 PM PDT MON JUN 10 2013 CAZ055-060-061-110600- /O.EXP.KSGX.WI.Y.0053.000000T0000Z-130611T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- 950 PM PDT MON JUN 10 2013 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... WINDS HAVE DECREASED IN SAN BERNARDINO COUNTY. LOCAL GUSTY WEST WINDS WILL CONTINUE OVER NORTHERN PORTIONS OF THE COACHELLA VALLEY THROUGH MIDNIGHT...THEN GRADUALLY WEAKEN OVERNIGHT. $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 10, 9:30 AM PDT, 27 minutes earlier.
Area forecast discussion, Jun 10, 9:30 AM PDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT MON JUN 10 2013 .SYNOPSIS... LOW PRESSURE OVER CENTRAL CALIFORNIA WILL BRING GUSTY WINDS IN THE MOUNTAINS AND DESERTS. OTHERWISE...MOSTLY SUNNY SKIES WILL PREVAIL THIS AFTERNOON. THE MARINE LAYER WILL BE A LITTLE MORE SHALLOW TONIGHT FOR LESS EXTENSIVE LOW CLOUDS AND WARMER WEATHER INLAND TUESDAY. OTHERWISE...FAIR WEATHER WILL PREVAIL THROUGH NEXT WEEKEND WITH AREAS OF NIGHT AND MORNING LOW CLOUDS AND A SLIGHT COOLING TREND THE SECOND HALF OF THE WEEK...BUT OVERALL TEMPERATURES WILL BE NEAR SEASONAL NORMALS THROUGH NEXT WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MARINE INVERSION BASE WAS HIGHER THIS MORNING...AROUND 2600 FEET...BUT ALSO WEAKER AT ONLY 9 DEG C. HENCE...STRATUS CLEARED EARLY IN SAN DIEGO COUNTY...BUT A BIT OF A REVERSE CLEARING OCCURRED FURTHER NORTH WITH STRATUS THICKEST FROM ONTARIO TO SAN BERNARDINO. GUSTY WINDS WERE OCCURRING OVER PARTS OF THE MOUNTAINS...WITH BURNS CANYON ON THE EAST SLOPES OF THE SBD MTNS RECORDING A 60 MPH GUST. LOCAL WRF MODEL SHOWS MOUNTAIN WAVE ACTIVITY IN MAINLY THE SBD COUNTY MTNS/DESERTS...FOR LOCAL STRONG GUSTY WINDS...BUT SAN GORGONIO PASS COULD ALSO HAVE STRONG WINDS...WITH GUSTS AROUND 55 MPH THERE. WILL ISSUE A WIND ADVISORY FOR THOSE AREAS SHORTLY...WITH EXPIRATION TIME AT 1000 PM TONIGHT. A CLOSED UPPER LOW OVER CENTRAL CALIFORNIA IS BRINGING ELEVATED CONVECTION TO PARTS OF NORTHERN/CENTRAL CALIFORNIA THIS MORNING...BUT MOISTURE IS TOO LOW OVER OUR AREA FOR ANY CONVECTION. ONCE THE LOW MOVES THROUGH CENTRAL NEVADA INTO NORTHERN UTAH TONIGHT...WE WILL HAVE SOME RIDGING FROM THE SOUTH WHICH SHOULD MAKE THE MARINE LAYER MORE SHALLOW. THE RIDGE WILL INCREASE TEMPS ALOFT AND MAKE TUESDAY 5-10 DEGREES WARMER OVER THE VALLEYS/MTNS/DESERTS. THE INVERSION WILL STRENGTHEN AND POSSIBLY RESULT IN LINGERING STRATUS AT THE IMMEDIATE COAST TUESDAY AFTERNOON. RIDGE...ALBEIT WITH OCCASIONAL SHORTWAVES...WILL PREVAIL OVER THE SOUTHWEST AND CENTRAL US THE SECOND HALF OF THIS WEEK INTO NEXT WEEKEND WITH TROUGHS MOVING THROUGH THE NE PAC AND PACIFIC NW. SURFACE ONSHORE FLOW WILL CONTINUE WITH SLIGHT HEIGHT FALLS FOR A BIT OF A COOLING TREND AND GRADUALLY MORE WIDESPREAD LOW CLOUDS. && .AVIATION... 101500Z...COAST/VALLEYS...LOW CLOUDS WITH BASES AROUND 2000 FT MSL AND TOPS 2700 FT MSL WILL CONTINUE TO ERODE BACK TO THE COAST THROUGH 10/1700Z. VIS MAINLY P6SM. THE CLOUDS WILL MOVE BACK INTO THE COASTAL AIRPORTS BETWEEN 11/0200Z-0400Z THIS EVENING AND INTO THE INLAND EMPIRE AFT 10/0900Z. BASES AND TOPS WILL BE AROUND 500 FEET LOWER THAN THIS MORNINGS AND VIS MAY DROP TO BETWEEN 3-5 SM WHERE THE CLOUD INTERSECT TERRAIN ALONG THE LOWER COASTAL SLOPES. MTNS/DESERTS...MOSTLY CLEAR AND VFR CONDITIONS THROUGH TONIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR SAN BERNARDINO COUNTY MOUNTAINS...APPLE AND LUCERNE VALLEYS AND COACHELLA VALLEY TO BE ISSUED SHORTLY...IN EFFECT UNTIL 1000 PM TONIGHT. && PUBLIC...MAXWELL AVIATION...JJT
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.